Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 1, 2008, 4:31 AM CST for 24 counties in Texas. It took effect at Feb 1, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:31 AM CST (10:31 UTC)
- In effect from
- Feb 1, 2008, 12:00 PM CST
- Expired
- Feb 1, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 011031 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 431 AM CST FRI FEB 1 2008 TXZ021>044-020000- /O.UPG.KLUB.FW.A.0003.080201T1800Z-080202T0000Z/ /O.NEW.KLUB.FW.W.0005.080201T1800Z-080202T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 431 AM CST FRI FEB 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT AND A HIGH FIRE DANGER OVER ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH AT THE 20 FOOT LEVEL FRIDAY AFTERNOON. IN ADDITION...AN EXTREMELY DRY AIRMASS WILL BE IN PLACE ACROSS THE AREA WITH RELATIVE HUMIDITIES FALLING TO LESS THAN 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 4:24 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 1, 4:24 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 424 AM CST FRI FEB 1 2008 .SHORT TERM... COLD AND VERY DRY AIRMASS IN PLACE THIS MORNING OVER MOST SECTIONS EXCEPT THE NORTHEAST WHERE SOME LIGHT SNOWPACK REMAINS. TIGHT PRESSURE GRADIENT EXPECTED TO DEVELOP BY MIDDAY IN RESPONSE TO DEEPENING SURFACE TROUGH TO THE NORTH. NAM-WRF SOUNDINGS INDICATE SOME LAG BETWEEN MORNING STABLE AND COLD CONDITIONS AND DEEPER MIXING WITH WARMER TEMPERATURES. BREEZY TO LOW END WINDY CONDITIONS EXPECTED BY 18Z ALL SECTIONS. THIS ALONG WITH DOWNSLOPE SOUTHWEST FLOW WILL CREATE ANOTHER ROUND OF MILD AND VERY DRY CONDITIONS. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR ALL SECTIONS. WILL ALSO LEAN TOWARD THE MAVMOS FOR WIND SPEEDS GIVEN RECENT POSITIVE TRACK RECORD. EVEN THOUGH A LEAN TOWARD THE HIGHER GUIDANCE IS ANTICIPATED...CONDITIONS REMAIN BELOW WIND ADVISORY CRITERIA. THE ONLY AREA OF CONCERN IS THE EXTREME SOUTHERN AND SOUTHEAST PANHANDLE WHERE A TIGHTER GRADIENT COULD DEVELOP LATER THIS AFTERNOON. EVEN THIS LOOKS MARGINAL ATTM. TEMPERATURES WILL LIKELY WARM BACK TO THE 60S IN MOST LOCATIONS TODAY. HAVE TRENDED DEWPOINT TEMPERATURES BELOW GUIDANCE WITH CONTINUATION OF DRY DOWNSLOPE PATTERN. ANOTHER COLD FRONT WILL APPROACH THE NORTHERN COUNTIES BY EARLY SATURDAY. KW .LONG TERM... PROGRESSIVE PATTERN TO PERSIST THROUGH THE PERIOD WITH THE STORM TRACK GENERALLY STAYING NORTH OF THE FCST AREA. THIS WILL RESULT IN A CONTINUATION OF BREEZY TO WINDY CONDITIONS FOR MUCH OF THE PERIOD. INITIALLY...HOWEVER...A WEAK FRONTAL BOUNDARY ENTERING AND STALLING ACROSS THE AREA SATURDAY WILL RESULT IN A REALLY PLEASANT DAY AS WINDS WILL BE RELATIVELY LIGHT BUT TEMPERATURES STAY MILD AS COLD ADVECTION IS PROGGED TO BE MINIMAL. HOWEVER THIS AIR MASS GETS SHUNTED EWD RAPIDLY AND ANOTHER LEE TROUGH WILL DEVELOP LATE SATURDAY NIGHT AS ANOTHER SHORT WAVE TROUGH CROSSES THE 4-CORNERS REGION FOLLOWED BY A MORE DYNAMIC TROUGH MONDAY. WILL SEE GUSTY SWLY WINDS RETURN SUNDAY AFTERNOON AND PERSIST THROUGH MONDAY BEFORE A COLD FRONT MOVES THROUGH THE AREA EARLY TUESDAY ON THE BACKSIDE OF THE LATTER TROUGH THAT WILL MOVE ACROSS THE PLAINS STATES. VERY DRY AIR WILL BE IN PLACE WITH THE GUSTY WINDS SUNDAY AND MONDAY AND COULD LEAD TO RED FLAG CRITERIA BEING MET. WILL HAVE TO WATCH THE DEVELOPMENT AND EVOLUTION OF TUESDAYS TROUGH AS CURRENT PROGS DEVELOP IT AND BRING IT CLOSE ENOUGH TO THE AREA TO GENERATE SOME LIGHT QPF. FOR NOW WILL MAINTAIN A DRY FCST...BUT IF THIS SYSTEM CONTINUES CLOSE TO CURRENT PROGS POPS MAY BECOME JUSTIFIED IN LATER FCST CYCLES. COLD ADVECTION BEHIND THE FRONT TUESDAY WILL RESULT IN A BRIEF COOLING BEFORE A RETURN TO A LESS AMPLIFIED UPPER FLOW MIDWEEK WITH LEE SFC TROUGH AND WARMER THAN NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 28 55 26 62 / 0 0 0 0 10 TULIA 62 26 52 25 65 / 0 0 0 0 10 PLAINVIEW 63 27 53 31 65 / 0 0 0 0 10 LEVELLAND 64 29 63 29 70 / 0 0 0 0 10 LUBBOCK 63 28 60 30 70 / 0 0 0 0 10 DENVER CITY 65 30 64 35 67 / 0 0 0 0 10 BROWNFIELD 64 29 63 33 69 / 0 0 0 0 10 CHILDRESS 63 31 55 30 64 / 0 0 0 0 10 SPUR 64 31 60 33 71 / 0 0 0 0 10 ASPERMONT 65 34 62 37 71 / 0 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 17/07
Hazardous weather outlook, Jan 31, 2:01 PM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 201 PM CST THU JAN 31 2008 TXZ021>044-012015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 201 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS MAY AGAIN OCCUR MONDAY.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.